Log in
Restless Legs Syndrome
11,036 members6,914 posts

Restless leg syndrome

Given pramipexole and got migraines, cold sweats, suicidal thoughts, mood swings, exhaustion, depression. I am considering suicide. Can't take it anymore. If no solution, I would rather die than live with this condition.

13 Replies
oldestnewest

My dear SydneySooty. I understand how desperate I can get with RL always running my life. I really understand having been nearly there myself. I will do anything to avoid RLs and dread another attack. Please find someone to talk to- Are you in Australia? Lifeline or an organisation like that will be so happy to talk to you and help you see that there is light at the end of the tunnel. I'm sure all of us here would hate to think of the despair your going through and please, please hang in there. There has to be something that will help- even to reduce the occurrence and severity. Don't give up! There is hope and so many suggestions fom the forum.

I can't talk to you but my heart goes out to you and I wish I could reach out and put my arms around your shoulders and give you a huge hug. Please find someone to speak to and don't let this despair and RL take everything from you forever. Please write to me if you like and I'm sure others here would be happy to sit with you while this awful time passes... Please write back? tell me what you've tried and how long this has been going on...

4 likes
Reply

Take yourself off to the nearest Emergency room and get some help. Suicidal thoughts are an awful side effect of pramipexole and you need to speak to a doctor as soon as humanly possible. Thinking of you and willing you to keep going!

3 likes
Reply

Are you there SydneySooty?

1 like
Reply

SydneySooty

Please get to a hospital asap. Pramipexole is poison- you need to get off it with emergency medical help, probably a withdrawal clinic, and you’ll need strong opioids like OxyContin to deal with the withdrawal spasms/ jerks.

You are not alone!

Getting off dopamine agonists is possible and your life will be so much better when you’re off them. Many of us have been in your position- life does get so much better off pramipexole.

Please see a doctor and get help to get off pramipexole- it should come with serious warnings.

Show your doctors this website and make them read it.

Please let us know you’re ok

2 likes
Reply

I've been where you are multiple times. You cannot think logically when in such a place, so allow us to do it for you:

-Please, please, please talk to someone you trust about your feelings. If anything, go to the ER and/or call a suicide hotline

-Suicide is a one-way street; you can't take it back.

-It sounds like you need to get off the Pramipexole. If one of the things causing you despair is thinking about how torturous the withdrawal is, everyone is so different and experiences things very differently. I honestly don't remember my withdrawal from Pramipexole being all that bad; I hope it will be the same for you.

-Things will get better; I can safely promise you that. Things will get better and you want to be around when they do because the feeling is awesome!!! Of course it doesn't seem this way when in the depths of despair, but it's true!!.

-We are all survivors and so are you! We continue to be survivors and so will you!

-You can beat this thing!!!!!!

Empathetic hugs,

3 likes
Reply

Well, what I CAN say is that what works for one person does not work for the next as with a lot of things. That is but ONE med that can be used to treat RLS, and it certainly does not work for everyone. You are not reacting to this med very well, it is in the dopamine agonist group of meds. Need a little more history, some people cannot use this class of meds, mainly due to side effects. Some people can use it with no issues. I could not. Some of the first meds I tried were in the dopamine class, and they never worked for me, and the side effects were nasty. I know a LOT of people with RLS ,because of groups, and a lot of people cannot use these and have to try the next thing. Is this the first med EVER for RLS for you, or have you tried other things in the past, and can you tell us the dose of the med you are taking now?

1 like
Reply

May we ask for more information Sydney?

How much pramipexole, and for how long? Any other drugs on top of that?

Benzos?

Are you taking any off-the-shelf meds that may make it even worse?

Has your ferritin level been tested?

Would your doctor be agreeable to try other meds, particularly opioids?

I think I can say with certainty that many of us here have felt as you do, suicidal - but we have kept going and found solutions that work for us - certainly a lot better than pramipexole, which is a monster-drug but which can be kicked in almost all cases.

Use us as support, between us we have probably seen it all.

Reply

Sydney sooty - you hang on in there, d’ye hear? God be with you.

Reply

please research magnesium deficiency and symptoms of magnesium deficiency take care is there someone you can talk to goodluck

Reply

Sydneysooty. We really want/need to hear from you buddy

Reply

Dear Sydney

I just saw your post. it's been about 9 days, please I beg you don't do anything foolish. Please get to the ER the hospital are just call 911 but please get help. I am weaning off pramipexole myself. I was taking 14 of them a week and this Friday I will have omitted 12. It has not been easy, but I know this can be done I know you can do it. But don't just go cold turkey. Also let us know how you're doing please, thank you and God bless you.

Reply

Thankfully they made another post 4 days ago

Reply

Did you get migraines from the pramipexole? I had all my troubles getting off of pramipexole. I had to stop it cuz of augmentation. That’s when I got depressed, exhaustion, and sweats. I’m still struggling with exhaustion and I went off pramipexole about nine months ago. And I also got suicidal at my worst. I’m lucky to have a support group that meets three times a year that is within an hour’s drive. It is the most amazing thing to walk into a room full of people who UNDERSTAND! Be very wary of dopamine agonist withdrawal syndrome (DAWS). It can be as hard to get off of as heroin. Most doctors don’t understand this. At this point I am getting by. Symptoms sometimes nightly. Sometimes almost every night and sometimes pretty controllable.

Reply

You may also like...